MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 240MM SZ20 SO; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 240MM SZ20 SO; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71354709
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient fell and an x-ray examination by the physician determined to proceed with revision surgery of the stem.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that this complaint is submitted from the redapt retrospective study, reporting a revision secondary to a ¿fall¿ causing ¿stem subsidence¿.No clinical/medical documents were provided for the investigation.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The potential probable cause of the reported event is likely a traumatic injury from a fall.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that there was a data entry error per the clinical site and the event has been deleted in the database, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
REDAPT SLVLS MONO REV STEM 240MM SZ20 SO
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9315158
Report Number1020279-2019-03990
Device Sequence Number19323195
Product Code LZO
UDI-Device Identifier00885556579343
UDI-Public00885556579343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number71354709
Device Catalogue Number71354709
Device Lot Number15HTM0006M
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer02/04/2020
03/26/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/10/2020
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight79